MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE
Model Number 254514
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via complaint submission tool that during an anterior cruciate ligament reconstruction, the specialist performed a procedure without any complication in the surgical technique of the creation of the 10 mm femoral and tibial tunnels.The specialist passes the hth bone bank graft and proceed to the femoral fixation with the absolute g-w ntnl 1.1 mmx15 6pk, before passing the screw, the nitinol pin is passes, than the pin is removed and its observed that the extreme part of the pin was split inside the patient.No patient consequence and no surgical delay was reported.Additional information: sample of the pin that was left to the cls store is sent to quarantine, the piece was marked and was left in the report bag adverse event, decontaminated and clean.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information provided, it was reported that the extreme part of the pin was split inside the patient.The complaint device is not being returned, therefore unavailable for a physical evaluation.However a photo was provided.Upon visual inspection of the photo, was observed that in both ends of wire do not had same distance as drawing indicate, it seems to be broken at one end.The complaint reported was confirmed.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.The possible root cause for the reported failure can be attributed with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.However, this cannot be conclusively affirmed.  a manufacturing record evaluation was performed for the finished device lot/serial number (b)(6), and no non-conformances were identified.  at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot a manufacturing record evaluation was performed for the finished device lot/serial number (b)(6), and no non-conformances were identified.

Brand Name
ABSOLUTE G-W NTNL 1.1MMX15 6PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9672631
Report Number1221934-2020-00496
Device Sequence Number2908211
Product Code FZX
UDI-Device Identifier10886705013050
UDI-Public10886705013050
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number254514
Device Catalogue Number254514
Device Lot Number5L45387
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/25/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date04/16/2020
Patient Sequence Number1
Patient Age35 YR
Patient Weight67